Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 11, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at Feb 26, 2021, 6:28 AM CST for Collin County, Texas. It took effect at Feb 26, 2021, 8:10 AM CST. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 26, 2021, 6:28 AM CST (12:28 UTC)
- In effect from
- Feb 26, 2021, 8:10 AM CST
- Expired
- Feb 26, 2021, 1:07 PM CST
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 98 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork Trinity River at McKinney (MCKT2). The gauge peaked at 16.17 ft at Feb 26, 2021, 9:00 AM CST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08059000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
612 WGUS44 KFWD 261228 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 628 AM CST Fri Feb 26 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov/fwd. TXC085-270630- /O.NEW.KFWD.FL.W.0011.210226T1410Z-210227T0646Z/ /MCKT2.1.ER.210226T1410Z.210226T1800Z.210226T1845Z.NO/ 628 AM CST Fri Feb 26 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the East Fork Trinity River At McKinney. * Until late tonight. * At 5:30 AM CST Friday the stage was 15.9 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this morning to a crest of 16.1 feet this afternoon. It will then fall below flood stage this afternoon. * Impact...At 16.0 feet, Minor out of bank flooding will begin along the river. && LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667 $$ Garcia
2 follow-up statements
553
WGUS84 KFWD 261431
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
831 AM CST Fri Feb 26 2021
...The Flood Warning is extended for the following rivers in Texas...
South Sulphur River Near Cooper affecting Hopkins and Delta
Counties.
Cowleech Fork Sabine River At Greenville affecting Hunt County.
South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and
Rockwall Counties.
...The Flood Warning continues for the following rivers in Texas...
East Fork Trinity River At McKinney affecting Collin County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov/fwd.
TXC085-270645-
/O.EXT.KFWD.FL.W.0011.000000T0000Z-210227T0645Z/
/MCKT2.1.ER.210226T1215Z.210226T1800Z.210226T1845Z.NO/
831 AM CST Fri Feb 26 2021
...The Flood Warning is now in effect until just after midnight
tonight...
The Flood Warning continues for
the East Fork Trinity River At McKinney.
* Until late tonight.
* At 7:30 AM CST Friday the stage was 16.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.1 feet
around noon today. It will then fall below flood stage this
afternoon.
* Impact...At 16.0 feet, Minor out of bank flooding will begin along
the river.
&&
LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667
$$
TXC119-223-270845-
/O.EXT.KFWD.FL.W.0010.000000T0000Z-210227T2007Z/
/COPT2.1.ER.210226T1131Z.210226T1800Z.210227T0807Z.NO/
831 AM CST Fri Feb 26 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the South Sulphur River Near Cooper.
* Until Saturday afternoon.
* At 8:15 AM CST Friday the stage was 18.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.0 feet
this afternoon. It will then fall below flood stage just after
midnight tonight.
* Impact...At 20.0 feet, Moderate out of bank flooding will occur
along the river reach. A few rural roads will be flooded. Moderate
flooding will occur on farm and ranch land adjacent to the river.
&&
LAT...LON 3336 9567 3340 9556 3340 9549 3329 9548
3329 9557
$$
TXC231-257-397-270845-
/O.EXT.KFWD.FL.W.0008.210226T1533Z-210227T1803Z/
/QLAT2.1.ER.210226T1533Z.210227T0000Z.210227T0603Z.NO/
831 AM CST Fri Feb 26 2021
...The Flood Warning is now in effect until early tomorrow
afternoon...
The Flood Warning continues for
the South Fork Sabine River Near Quinlan.
* Until Saturday afternoon.
* At 7:45 AM CST Friday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage late this morning
to a crest of 16.3 feet this evening. It will then fall below
flood stage just after midnight tonight.
* Impact...At 15.0 feet, Minor out of bank flooding will occur.
&&
LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634
$$
TXC231-270845-
/O.EXT.KFWD.FL.W.0007.210226T1704Z-210227T2333Z/
/GNVT2.1.ER.210226T1704Z.210227T0000Z.210227T1133Z.NO/
831 AM CST Fri Feb 26 2021
...The Flood Warning is now in effect until tomorrow afternoon...
The Flood Warning continues for
the Cowleech Fork Sabine River At Greenville.
* Until Saturday afternoon.
* At 7:45 AM CST Friday the stage was 4.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
this morning to a crest of 16.8 feet this evening. It will then
fall below flood stage late tonight.
* Impact...At 17.0 feet, Moderate out of bank flooding will occur. A
few rural roads closures will be needed along the river reach.
Moderate flooding will occur along the river through Greenville.
&&
LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619
$$
Barnes881 WGUS84 KFWD 261907 FLSFWD Flood Statement National Weather Service Fort Worth TX 107 PM CST Fri Feb 26 2021 ...The Flood Warning is cancelled for the following rivers in Texas... East Fork Trinity River At McKinney affecting Collin County. TXC085-262015- /O.CAN.KFWD.FL.W.0011.000000T0000Z-210226T1907Z/ /MCKT2.1.ER.210226T1215Z.210226T1800Z.210226T1845Z.NO/ 107 PM CST Fri Feb 26 2021 ...The Flood Warning for the East Fork Trinity River At McKinney has been cancelled... The Flood Warning is cancelled for the East Fork Trinity River At McKinney. * At 12:30 PM CST Friday the stage was 16.0 feet. * Flood stage is 16.0 feet. * Forecast...The river is expected to continue falling to 4.9 feet by early Wednesday afternoon. && LAT...LON 3325 9654 3315 9649 3315 9661 3322 9667 $$ 12
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Feb 26, 5:47 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 26, 5:47 AM CST, 41 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 547 AM CST Fri Feb 26 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Today through Saturday Morning/ Showers and embedded thunderstorms continue to diminish in areal coverage as the strong warm air advection aloft wanes and the dry slot around the base of the upper trough impinges on North and Central Texas. The threat for marginally severe storms has decreased greatly as instability has been shunted south toward the Brazos Valley. With shortwave ridging in the wake of our trough, I anticipate that most areas will be rain/storm-free by the noon time hour. Clouds will linger, however, with gradual clearing from west to east through the daylight hours. West winds will promote some adiabatic compression/downslope and I've nudged temperatures a little higher than the previous short term forecast iteration. The clear conditions will be short-lived as another WAA regime establishes itself. At present time, it does not appear that convection that develops Saturday morning will have quite the vigor as Thursday evening's/this morning's storms and thus I don't anticipate an appreciable threat for severe weather early in the day. What we will have to contend with, however, will be the potential for areas of fog across the area thanks to the recent rainfall and warm/moist air being injected into a cooling near surface layer. At present time, I've restricted visibility only to around 1-2 miles, but some spots could see visibility as low as 1/2 mile. Fog will dissipate by mid-morning Saturday as increased mixing courtesy of large scale ascent arrives from the west. Most of the area will be within the entrance region of a strengthening cyclonically curved mid-level jet. At this time, I do anticipate an increase in shower and thunderstorm activity. The long term discussion below has additional details on the low-end severe weather and possibly more noteworthy hydro threat expected. Bain && .LONG TERM... /Issued 345 AM CST Fri Feb 26 2021/ /Saturday Onward/ Unsettled weather will continue across North and Central Texas through most of the extended forecast period as we remain beneath southwesterly flow aloft. Although there remains some uncertainty, a severe weather threat exists this weekend. As precipitation chances continue next week, a threat for heavy rainfall will exist across portions of the region. Both the ECMWF and NAEFS ensemble guidance indicate high precipitable water values and integrated vapor transport percentiles at or above 90% through Monday night would support a heavy rain threat. Rainfall accumulations will generally be higher across East and Central Texas. Low level southerly flow should become well established by Saturday morning as a surface warm front attempts to push north toward the Red River by Saturday evening. The warm front will serve as an area of focus for showers and thunderstorms to develop, especially during the afternoon/evening hours along and north of the I-20 corridor. We’ll have to keep an eye on the northward extent of the warm front, as areas along/south of the front would have the best potential for the development of strong to severe thunderstorms. Mild temperatures with highs in the mid 70s are expected south of the boundary, while areas north of the boundary only warm into the mid 60s. As we head into the evening hours, model soundings reveal the presence of elevated instability, steep mid level lapse rates, and strong shear. This would support a threat for elevated hail with some of the stronger thunderstorms. Persistent warm air advection will yield a mild night across the region with lows in the 50s to mid 60s. An upper level trough traversing the Plains will send a cold front across the region on Sunday. Ahead of the front, our region will remain in the warm sector with high PW values in place. In the upper levels, our region will remain beneath southwesterly flow, with an upper level jet streak of 100-120 knots in place aloft Sunday afternoon/evening. This set up may result in some strong to severe thunderstorms along/ahead of the cold front mainly along and south of the I-20 corridor. The main threats would be hail and damaging winds. In wake of the passage of the cold front, high temperatures in the 50s are expected region wide on Monday. Rain chances will continue through mid week as an upper level low ejects from the southwest on Monday. A lull in precipitation is possible Tuesday night into Wednesday, but low rain chances will once again return on Wednesday and Thursday. Garcia && .AVIATION... /NEW/ /12 UTC TAF Cycle/ Concerns---Ceiling and visibility trends. While VFR may be observed this morning, it's likely to be brief and I am still confident that most areas will be socked in with low stratus through most of today. This afternoon, as west winds overspread the area, I anticipate a transition from LIFR to VFR over the course of 3 to 4 hours (possibly sooner). Southerly winds will return late tonight into the pre-dawn hours on Saturday with an intrusion of MVFR/IFR stratus as a warm front moves northward. Accompanying this warm front will be the threat for IFR vsby and given the decent model agreement along with pattern recognition for fog/stratus events across our area, I've added 1-3 SM in the extended reaches of the TAF. Bain && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 62 50 69 60 66 / 20 0 80 30 70 Waco 64 53 73 62 72 / 10 10 40 20 70 Paris 59 47 64 58 66 / 50 0 80 60 80 Denton 62 47 68 57 63 / 10 0 80 30 60 McKinney 61 47 67 58 65 / 30 0 80 40 70 Dallas 63 50 71 61 68 / 30 0 80 30 70 Terrell 62 50 71 60 67 / 60 5 80 30 80 Corsicana 64 54 75 63 71 / 40 5 80 20 80 Temple 66 54 74 62 72 / 5 20 30 10 70 Mineral Wells 63 48 70 54 62 / 10 0 40 10 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Feb 26, 3:48 AM CST, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 348 AM CST Fri Feb 26 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271000- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 348 AM CST Fri Feb 26 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A few strong storms may produce small, sub-severe hail this morning. Heavy rainfall will result in instances of flooding, especially across flood prone areas east and north of the U.S. highway 287 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances will return to much of the area Saturday afternoon through Sunday. Low thunderstorm chances will continue behind the cold front Sunday night into Monday. A few strong to severe storms may be possible across North and Central Texas Saturday afternoon. At this time, all modes of severe weather could be possible, but confidence is still low. The severe weather threat will continue into Sunday as a cold front moves through the area. Severe weather will be possible along and ahead of the cold front midday Sunday through early Sunday evening. Hail and damaging winds will be the main hazards. Heavy rain may result in minor flooding, especially across East and Central Texas. Remain weather-aware through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Feb 26, 1:03 AM CST, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
103 AM CST Fri Feb 26 2021
TXZ115-116-260745-
Palo Pinto TX-Stephens TX-
103 AM CST Fri Feb 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEPHENS AND CENTRAL
PALO PINTO COUNTIES UNTIL 145 AM CST...
At 103 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Breckenridge, moving east at 55 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Mineral Wells, Breckenridge, Graford, Necessity and Possum Kingdom
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3274 9893 3296 9843 3300 9817 3300 9806
3274 9806 3257 9884
TIME...MOT...LOC 0703Z 247DEG 47KT 3269 9880
StalleySpecial weather statement, Feb 26, 2:34 AM CST, 3 hours 54 minutes before
Special Weather Statement National Weather Service Fort Worth TX 234 AM CST Fri Feb 26 2021 TXZ102-103-117-118-260915- Parker TX-Denton TX-Tarrant TX-Wise TX- 234 AM CST Fri Feb 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WISE...SOUTHWESTERN DENTON...NORTHEASTERN PARKER AND NORTHWESTERN TARRANT COUNTIES UNTIL 315 AM CST... At 234 AM CST, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Springtown, or 8 miles north of Weatherford, moving northeast at 60 mph. Nickel size hail will be possible with this storm. Locations impacted include... Denton, Flower Mound, Keller, Southlake, Weatherford, Azle, Trophy Club, Eagle Mountain, Briar, Roanoke, Pecan Acres, Argyle, Justin, Reno, Springtown, Northlake, Pelican Bay, Haslet, Bartonville and New Fairview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to flooding...especially across low lying and poor drainage areas. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3276 9783 3289 9790 3325 9728 3299 9712 TIME...MOT...LOC 0834Z 239DEG 53KT 3287 9774 Bain
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 8:00 PM CST | Special Weather Statement | FWD | Tarrant | 30 min |
| Feb 25, 8:25 PM CST | Special Weather Statement | FWD | Collin | 35 min |
| Feb 25, 8:42 PM CST | Special Weather Statement | FWD | Fannin, Lamar | 48 min |
| Feb 25, 9:18 PM CST | Special Weather Statement | FWD | Delta | 12 min |
| Feb 25, 10:08 PM CST | Special Weather Statement | FWD | Collin | 37 min |
| Feb 25, 11:08 PM CST | Special Weather Statement | FWD | Palo Pinto | 37 min |
| Feb 25, 11:17 PM CST | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| Feb 25, 11:57 PM CST | Areal Flood Advisory | FWD | Denton, Tarrant | 5 hr |
| Feb 26, 1:03 AM CST | Special Weather Statement | FWD | Palo Pinto, Stephens | 42 min |
| Feb 26, 2:34 AM CST | Special Weather Statement | FWD | Parker | 41 min |
| Feb 26, 3:30 AM CST | River Flood Warning | FWD | Dallas | 3 hr |
| Feb 26, 6:24 AM CST | River Flood Warning | FWD | Delta, Hopkins | 26 hr |
| Feb 26, 1:05 PM CST | River Flood Warning | FWD | Dallas | 20 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.